Get help from best doctors, anonymously
Common Specialities
{{speciality.keyWord}}
Common Issues
{{issue.keyWord}}
Common Treatments
{{treatment.keyWord}}

I am suffering from piles and irregular bowel movements only during and after my periods since last month. Had first observed external piles two years back, but didn't cause any pain or discomfort after that one times. I live in hostel and my eating habits are a bit untimely and irregular. Currently using Pilex ointment, which soothes the pain to some extent. Is there a link between periods and constipation? Can piles be cured just with medication and without surgery? What medication can I take up to reduce this situation?

1 Doctor Answered
Periods can cause both constipation and diarrhoea. Constipation before ovulation (14th day) and diarrhoea after that. This is because of progesterone hormone. Now coming to your problem of haemorrhoids, it depends on the grade of haemorrhoids. That will be better done on local examination. I suggest you to continue pilex ointment for local application, lots of fluids and fibres rich diet. You can add laxatives during periods. Sitz bath will also help. And if it's still not okay, then we will need surgeon's opinion. Kindly make a personal consultation to me regarding the specific medication and surgical opinion.
Suggestions offered by doctors on Lybrate are of advisory nature i.e., for educational and informational purposes only. Content posted on, created for, or compiled by Lybrate is not intended or designed to replace your doctor's independent judgment about any symptom, condition, or the appropriateness or risks of a procedure or treatment for a given person.